Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Experiencing GI Discomfort
Nov 12, 2001

Recently I have been experiencing periodic belching and heartburn. When it occurs, it lasts for several days and is extremely uncomfortable. But alternately, I can go for a week or so without experiencing problems. Taking Pepcid provides some relief. I'm currently on Sustiva, Epivir, Ziagen, Welbutrin, Buspar, Oxandrin and Lipitor. My numbers are good: CD4=790 VL=undetectable, although lipids and cholesterol are elevated. I recently saw my doctor and forgot to mention the problem. Is this something I should be concerned about (i.e. a symptom of a bigger problem) or just a quality of life issue. Finally, is it something I should make another appointment with my doctor about, or wait until my next quarterly checkup?

Response from Dr. Boyle

I doubt that this is an indicator of a more serious problem since you don't report any other symptoms or problems, but it may indicate an ulcer or gastritis that may need to be investigated and addressed. Since you're getting relief from Pepcid at this point, I'd suggest that you take it daily (not just when you have symptoms) and if this doesn't relieve the problem you should call your doctor and be seen.



Previous
avandia or metformin?
Next
DT4 & Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement